Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2000, 6:13 PM EDT for Lewis County, Kentucky; Adams County, Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 2, 2000, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Lewis County, KY, Adams County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:20 PM EDT | Hail 0.75 | Manchester, OH | |
| Jun 2, 6:30 PM EDT | Thunderstorm Wind 51 E | Concord, KY | Several trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 022217 SVRILN KYC135-OHC001-022245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 613 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN NORTHEAST KENTUCKY... ADAMS COUNTY IN SOUTH CENTRAL OHIO... * UNTIL 645 PM EDT... * AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF MANCHESTER...OR ABOUT 15 MILES EAST OF MAYSVILLE...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MANCHESTER... CONCORD... WRIGHTSVILLE... SUNSHINE... ROME... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNINGX...AND VERY HEAVY RAIN. .END/RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:35 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 2, 1:35 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 135 PM EDT FRI JUN 2 2000 KILN RADAR AND VISIBLE SATELLITE IMAGERY INDICATE THUNDERSTORM ACTIVITY PUSHING THROUGH THE CWFA ATTM. THUNDERSTORMS ARE ALIGNED WITH A COLD FRONT WHICH EXTENDED FROM NEAR CLE TO MNN TO JUST NORTH OF DAYTON. WE CURRENTLY HAVE A SVR THUNDERSTORM WATCH FOR MOST OF THE REGION UNTIL 7 PM EDT. BELIEVE PARTS OF DAYTON AND THE CMH REGIONS WILL BE LIFTED FROM THE WATCH BY 4 PM AS THE FRONT MOVES THROUGH THE AREAS. FRONT SHOULD BE ALONG OUR SRN CWFA BY EARLY EVENING. WILL LIKELY CONTINUE POPS THERE THROUGH THE EVENING. OTHERWISE...ONCE COLD FRONT GOES THROUGH...MUCH DRIER AND COOLER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE FROM THE CENTRAL PLAINS MOVES IN. SATURDAY LOOKS LIKE A SUNNY/MOSTLY SUNNY DAY AS A FEW CAA CU MAY POP DURING THE DAY. FOR SATURDAY NIGHT INTO SUNDAY...SFC HIGH PRESSURE WILL MOVE EAST OF THE REGION. AFTER A COOL START SUNDAY MORNING...TEMPERATURES SHOULD WARM NICELY. INTO THE MID AND UPPER 70S. MODELS SHOW A LOW PRESSURE SYSTEM MOVING TOWARD THE AREA BY MONDAY WHICH WILL BRING A THREAT OF PCPN. .ILN...NONE. HICKMAN
In the hours before
Special weather statement, Jun 2, 3:35 PM EDT, 2 hours 38 minutes before
OHZ045-046-054>056-060>062-022005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 335 PM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 407 HAS BEEN CANCELLED FOR THE MIAMI VALLEY AND PARTS OF CENTRAL OHIO... SCATTERED SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT WILL CONTINUE TO MOVE SOUTH AND EAST OF THE DAYTON AND COLUMBUS AREAS. THUS...THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 7 PM EDT HASr BEEN CANCELLED. .END/HICKMAN
Local storm report, Jun 2, 4:29 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM WAYNESVILLE ARPT OH WIND DAMAGE
06/02/00 WARREN REPORTED BYCOUNTY
EMERGENCY MANAGEMENT.
0340 PM 1 N WAYNESVILLE OH 1 INCH HAIL
06/02/00 WARREN REPORTED BY STORM
SPOTTER.
0340 PM ST BERNARD OH .75 INCH HAIL
06/02/00 HAMILTON REPORTED BY STORM
SPOTTER.
0340 PM SPRING VLY OH 1.5 INCH HAIL
06/02/00 GREENE REPORTED BY STORM
SPOTTER.
0420 PM PERINTOWN OH WIND DAMAGE
06/02/00 CLERMONT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0420 PM MILFORD OH WIND DAMAGE
06/02/00 CLERMONT REPORTEDh BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 2, 4:35 PM EDT, 1 hour 38 minutes before
CLELSRILN ALL
TTAA00 KILN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM WAYNESVILLE ARPT OH WIND DAMAGE 06/02/00
WARREN TREES DOWN
REPORTED BY COUNTY EMERGENCY
EMERGENCY MANAGEMENT.
0340 PM 1 N WAYNESVILLE OH 1 INCH HAIL
06/02/00 WARREN REPORTED BY STORM
SPOTTER.
0340 PM ST BERNARD OH .75 INCH HAIL
06/02/00 HAMILTON REPORTED BY STORM
SPOTTER.
0340 PM SPRING VLY OH 1.5 INCH HAIL
06/02/00 GREENE REPORTED BY STORM
SPOTTER.
0420 PM PERINTOWN OH WIND DAMAGE 06/02/00
CLERMONT TREES DOWN
REPORTED BY LAW
0420 PM MILFORD OH WIND DAMAGE 06/02/00
CLERMONT TREES DOWN
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 2, 4:35 PM EDT, 1 hour 38 minutes before
CLELSRILN ALL
TTAA00 KILN DDHHMM
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM WAYNESVILLE ARPT OH WIND DAMAGE
06/02/00 WARREN TREES DOWN
REPORTED BY COUNTY EMERGENCY
EMERGENCY MANAGEMENT.
0340 PM 1 N WAYNESVILLE OH 1 INCH HAIL
06/02/00 WARREN REPORTED BY STORM
SPOTTER.
0340 PM ST BERNARD OH .75 INCH HAIL
06/02/00 HAMILTON REPORTED BY STORM
SPOTTER.
0340 PM SPRING VLY OH 1.5 INCH HAIL
06/02/00 GREENE REPORTED BY STORM
SPOTTER.
0420 PM PERINTOWN OH WIND DAMAGE
06/02/00 CLERMONT TREES DOWN
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0420 PM MILFORD OH WIND DAMAGE
06/02/00 CLERMONT TREES DOWN
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 2, 5:30 PM EDT, 43 minutes before
KYZ091>093-OHZ063>065-070>074-077-078-080-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 530 PM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 407 HAS BEEN CANCELLED FOR THE REMAINDER OF CENTRAL OHIO AND PARTS OF THE TRI-STATE... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST AWAY FROM THE AREA. AS A RESULT...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 7 PM EDT HAS BEEN CANCELLED. THIS INCLUDES THE CITIES OF CIRCLEVILLE...WASHINGTON COURTHOUSE...LOGAN... CHILLICOTHE...WILMINGTON...AND THE GREATER CINCINNATI AREA. .END/HICKMAN
Special weather statement, Jun 2, 5:35 PM EDT, 38 minutes before
OHZ079-081-082-088-022205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 535 PM EDT FRI JUN 2 2000 ...PIKE...BROWN...ADAMS AND SCIOTO COUNTIES HAVE BEEN PLACED UNDER SEVERE THUNDERSTORM WATCH NUMBER 410... THE NEW SEVERE THUNDERSTORM WATCH NUMBER 410 REPLACES SEVERE THUNDERSTORM WATCH NUMBER 407 FOR PIKE...BROWN ADAMS AND SCIOTO COUNTIES. SEVERE THUNDERSTORM WATCH NUMBER 410 IS IN EFFECT UNTIL 11 PM. .END/HI,CKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:33 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 27 min |
| Jun 2, 1:51 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 49 min |
| Jun 2, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Jun 2, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 45 min |
| Jun 2, 3:25 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 35 min |
| Jun 2, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 47 min |
| Jun 2, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jun 2, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 36 min |
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Jun 2, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 42 min |
| Jun 2, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.